If You Take This Medication, U.S. Officials Have a New Warning for You
If you have this medication at home, it's time to take preventative measures to keep your loved ones safe.
You likely do your best to keep your family members safe at home, whether you're keeping sharp knives safely secured or making sure your cleaning products are safe for use around the family pet. However, even if you're judicious about the obvious hazards around your home, there's one you could be missing—and it's right in your medicine cabinet. Read on to discover if a medication you're taking could be putting your health in harm's way. And for more safety hazards hiding in plain sight, This Popular Device Could Be Putting Your Family at Risk, Study Finds.
On March 18, the Consumer Product Safety Commission (CPSC) announced that manufacturer Genentech had recalled approximately 14,000 units of prescription drug Evrysdi. The medication, used to treat spinal muscular atrophy (SMA) in children and adults, was packed in such a way that the bottles can leak and may lead to inadvertent exposure to the prescription drug via contact with skin or eyes.
The medication subject to the recall comes in 100-mL. bottles and has "Evrysdi (risdiplam) for oral solution" and "NDC 20242-175-07" printed on the label. While no injuries related to the product had been reported at the time of the recall, there had been 26 reports of bottles leaking. If you have the affected medication at home, the CPSC recommends "immediately [storing] Evrysdi in a safe location out of reach and sight of children," and if you notice your bottle leaking, contact Genentech for a replacement. If the bottle in your possession is leaking and comes in contact with your skin, the CPSC recommends washing with soap and water; if it comes in contact with your eyes, use water to rinse them out.
Genentech isn't the only company that's had to pull its products from the market recently. Read on to discover which other prescriptions and supplements you should be ditching from your medicine cabinet now. And if you want to protect your furry family members, If Your Pet Is Wearing This Collar, They Could Be in Danger.
On March 9, the Food and Drug Administration (FDA) announced that Bryant Ranch Prepack spironolactone tablets had been recalled due to a potential packaging error. According to the recall notice, the brand's 25-mg. and 50-mg. tablets may have been put into the wrong packaging, potentially leading to some people getting half the necessary dose and some getting twice their regular dosage. Those who get double their dose could experience a potentially life-threatening potassium surge, while those getting half "may experience an elevation in blood pressure or increased swelling caused by excess fluid," the FDA reports. If you have the affected medication at home, you can contact Bryant Ranch Prepack at 877-885-0882 from Monday through Friday between 6:30 a.m. and 6 p.m.; the company may also reach out to you. And if you want to keep yourself safe, If You Have This Soup in Your Fridge, Throw It Away, USDA Says.
Dr. Reddy medications
On Feb. 21, the CPSC announced that approximately 21,400 packages of medication packaged in Dr. Reddy blister packs had been recalled due to concerns the packaging was not adequately child-safe. The affected medications include the brand's 100 mg Imatinib Mesylate tablets, 400 mg Imatinib Mesylate tablets, 50 mg Pregabalin capsules, 75 mg Pregabalin capsules, 100 mg Pregabalin capsules, 150 mg Pregabalin capsules, 800 mg Sevelamer Carbonate tablets, 5 mg Tadalafil tablets, and 20 mg Tadalafil tablets, and "can pose a risk of poisoning if the contents are swallowed by young children," according to the recall notice. If you have any of the affected medications in your possession, the CPSC recommends storing them in a place where they can't be accessed by children and contacting Dr. Reddy's at 888-375-3784 or online for a refund. And for the latest recall news delivered straight to your inbox, sign up for our daily newsletter.
Adam's Secret supplements
On Feb. 16, the FDA announced the voluntary recall of Adam's Secret Extra Strength 1500 tablets and Adam's Secret Extra Strength 3000 tablets, two over-the-counter male enhancement supplements, due to concerns they could be contaminated with sildenafil and/or tadalafil, the active ingredients in prescription erectile dysfunction medications Viagra and Cialis, respectively. The added ingredients could critically lower blood pressure in individuals taking nitrate medication or could cause health complications ranging from stomach pain to sudden death in otherwise healthy individuals. If you have the supplements at home, the FDA recommends that you stop using them and contact firstname.lastname@example.org to arrange for their return; the company is also contacting customers.
Thinking of applying numbing cream before your vaccination? You might want to check to ensure the kind you're using hasn't been recalled first. On Jan. 14, the CPSC announced that approximately 10,000 tubes of Scalpa Numb Maximum Strength Topical Anesthetic Cream had been recalled over non-child-resistant packaging, which could present a risk of poisoning to children. Anyone with the recalled cream at home can contact Scalpa; the brand is also reaching out to customers regarding returns. And if you want to protect yourself and your loved ones, If You Have One of These 2 Popular Cars, Don't Park in the Garage.